It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-13-2004, 05:37 PM   #1
Junior Member
 
Join Date: Apr 2004
Posts: 14
Steller HB User
Question Adderall Question Please Help!

Hello, I do not have a prescription to adderall, but for the past 3 weeks or so I have been using it steadily, anywhere from 20-40mg a day. I have never taken more than 40mg in a day, and I have gone days without taking any at all(weekends). I have no intention of getting a prescription for adderall, for I am not planning on taking it for that long. Instead, I am using the little adderall I have to try and get my butt into gear, or give my life a kickstart if you will. I am using adderall to get myself into healthy habits, from eating healthy and exercising, to developing good study habits in and out of school. My life is so organized right now, everyday I know what needs to be done, and I get a lot accomplished. I have been very productive, and it makes me feel really good. My life before this was pretty wasteful for the most part, I found myself sitting around watching TV all day and playing video games. My grades in college were barely passing due to lots of missed class, and hardly doing any out-of-class assignments. However, lately I've been much more successful, with school and my lazyness. I eat very healthy now, and exercise daily. In just these last 3 weeks, my grades in school have increased dramatically. I study hard for tests, complete all required assignments and most importantly - I go to class! This is all new for me, as I was never a hard worker or a dedicated student. With this medication, I have gotten my priorities straight. I revolve my day around what is important, and what needs to get done. I am finally getting my life together, and seeing my true potential.

(The Plan) My hope is this: That by the time I run out of pills, (a couple weeks from now at most) this new healthy lifestyle I have been living with will have become habitual to me, and I will be able to continue it without the medication. I understand it will be harder to uphold this lifestyle without adderall, but I believe I have the willpower to keep it up. I have enjoyed being so successful and productive these last few weeks, I don't see how I could let myself go back to the old me. Thanks to adderall, I have learned my true potential, and I will never expect anything less of myself. That is the method to my madness.

Here are my questions: Similar to anti-depressants, am I going to need to come off this drug slowly? Given I have been on it for 3 weeks or so, at 40mg maximum per day, am I going to get withdrawals if I suddenly stop taking it? Should I reserve a couple of pills so I can slowly come off of it? Also, this is a pretty similar question, but is there a chance of me becoming physically or psychologically addicted in this short amount of time? Everything Ive read about it says that adderall is physically addicting in large doses over a long period of time. Thing is, I dont know if my dose would be considered that "large", and I don't know if 3 weeks would be considered "a long period of time" for adderall. Is there a chance that I might become dependant on this drug? Lastly and most important, do you think this plan of mine has any chance of success? Am I flirting with disaster, or am I heading in the right direction to better myself? Alright, well that is the end of my lengthy query. To whoever read all the way to this point, I thank you kindly and some help would be greatly appreciated I am anxious to hear some replies. Thank you so much for your help in advance!
Sincerely,
Steller
__________________
"Go confidently in the direction of your dreams. Live the life you've imagined." Henry David Thoreau

Last edited by Steller; 04-14-2004 at 12:53 AM.

 
Sponsors Lightbulb
   
Old 04-15-2004, 12:19 AM   #2
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Adderall Question Please Help!

I don't think it's too large a dose, but, from what I've read, psychoactive drugs should never be cold-turkeyed. Depression is a stimulant withdrawal symptom. I'd try to taper down if I were you.

 
Old 04-15-2004, 05:40 AM   #3
Senior Member
(female)
 
Join Date: Jun 2003
Location: USA
Posts: 124
badkat HB User
Re: Adderall Question Please Help!

My son was on Concerta 54mgs for 2 1/2yrs... he is 9yrs old. When we stopped takin Concerta his ped said it was ok to stop cold Turkey-we did and there was no withdrawal symptoms at all...After 3 weeks we then have put him on Adderall XR as he wasn't ready to be med free yet... (From what I have heard and read--Concerta, Adderall, Ritalin...--are stimulants and taken for ADHD reasons they are essentially out of the body 12hrs or close to that anyway.. Where as anti-deppressants are in your body and build up can take a days to get out of the body... ) I think there are a websites that might better help either under ADHD/ADD medications or looking up the med directly.

Good luck

Michelle

 
Old 04-15-2004, 02:59 PM   #4
Junior Member
 
Join Date: Apr 2004
Posts: 14
Steller HB User
Re: Adderall Question Please Help!

Thank you both for your help
__________________
"Go confidently in the direction of your dreams. Live the life you've imagined." Henry David Thoreau

 
Old 04-16-2004, 08:42 PM   #5
Newbie
 
Join Date: Apr 2004
Posts: 4
Irie HB User
Re: Adderall Question Please Help!

Hi Steller,

I am in a similar situation to you although I have been using Adderall for about a year now. I really did need that time to kick my own but in gear and am hoping that my good habits will see me through.

I suggest taking a day or two without meds every now and then to "practice" keeping it up. See how you feel when you try to do the same tasks as you would with meds. See if you can conjure up that good feeling that meds gives you, remember it and recreate it for yourself. I have tried this and it often works. I find non-drug things that stimulate me like great music or exercise and use them.

This tecnique works in a way that is similar to biofeedback. You can train your brain to stimulate the areas that you want.

Good luck!
Irie

 
Old 04-19-2004, 02:08 PM   #6
Newbie
 
Join Date: Feb 2004
Posts: 1
Zman111 HB User
Re: Adderall Question Please Help!

I wouldn't get into the frame of mind that you aren't going to take the drug for a long time. Take it as long as you need it. If you quit taking it and you need to go back on it later it may not work as good. As for the dosage, Take as small a dosage as you can take and still have it be effective. Don't be afraid to increase it a little. Most doctors underdose it some. Don't go crazy either. If you are feeling the side effects a lot it may mean you are taking too much. I first took RitalinTR and it was great. For a few days. Then it made me really nervous all the time. So I switched to Adderrall. It worked a lot better. I can still tell if I take too much that I get a little nervous. One thing about starting these drugs is that I could tell a huge difference in how things affected me. Food is a very big one here. I used to eat Wendy's and McDonald's all the time, supersized and still be hungry. Now I can't eat half as much and it makes me almost sick. That is a good thing. I now can actually tell that the food makes me feel bad which I couldn't really before. I am also taking Evalil which works nicely. If you suffer from ADD then look into all the medications. There are many of them to from Stimulants, to antidepressants to antipsychotics. If you find ones that work well, I can't tell you how much your life will improve as a result. Don't be afraid to take medication if it is the right one. If it is right you will know. I know you want to do it without but it is hard for me even with it. Impossible almost for me without. Maybe it's not for you but be very open minded on the subject.

 
Old 01-17-2006, 05:19 PM   #7
Newbie
(female)
 
Join Date: Jul 2005
Posts: 9
coxygrrl HB User
Re: Adderall Question Please Help!

But you do not have a prescription for Adderrall. Perhaps you should go to a psychiatrist and speak with him/her about your experience. You may actually have ADHD, or you may be abusing a drug that you don't need. Adderrall and other ADHD medications do have potential (and serious) side effects.

I encourage you to see a psychiatrist.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Adderall and anger question? 5alive ADD / ADHD 11 02-11-2008 02:59 AM
Adderall Advice desperate1 ADD / ADHD 31 01-10-2008 11:34 AM
Need some advice: Should I raise my dose of Adderall? (long) MinnesotaNole ADD / ADHD 0 08-28-2007 06:51 PM
Adderall Abuse goody2shuz ADD / ADHD 16 08-14-2007 09:15 AM
Adderall help Dosages ToO High? Confused 1111 ADD / ADHD 3 12-20-2006 10:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:19 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!